TAKE NARCITC-STLL HAVE BREAKTHROUGH PAIN

Discussion in 'Fibromyalgia Main Forum' started by sunshineno2, Feb 16, 2003.

  1. sunshineno2

    sunshineno2 New Member

    I take a narcotic and I still have breakthrough pain.Anybody have this priblem?Ihave fibro,osteoarthritis,nerve pain from surguries.(I currently take methadone)
    sunshineno2
  2. pearls

    pearls New Member

    My pain doc was talking about "breakthrough pain," which lead me in one direction, but then says the narcotics are not supposed to TAKE AWAY the pain, only TAKE THE EDGE OFF the pain! Which is it supposed to be? I feel lousy tonight.

    -Pearl
  3. Cactuslil

    Cactuslil New Member

    When I look back over the ten years, five of which I was in major denial that I had "something I couldn't overcome" by sheer determination, my psychiatrist finally said she could not treat me until I got pain relief.

    Like most I started from the bottom (non-prescription) to where I am now, and have been here over a year. I take Lortab 10/500; I was taking the generic equivilent but once the pharmacist filled it with the real thing and the difference was to be believed! I now take the non-generic variety.

    Pain is real. Right now I am taking a medication that is a narcotic; Opiates are next in all likelihood; I pray I don't have to graduate to them but I am comforted that they exist.

    Breakthrough pain...yes, in the evening I tend to have a twinge of pain but that is because I am waiting until late to take my last pill of the 24-hour period so I am not awakened by pain!

    If we have to take medications for a quality of life, we just have to or we can choose to live in whatever pain level, intensity, we presently exist in; as for me, at my pain level with nothing to take the edge off....shoot me! Love CactusLil'
  4. Bambi

    Bambi New Member

    I'm not sure but that's what I
    thought. Hugs, Bambi
  5. Bambi

    Bambi New Member

    It was my evil twin sister that just
    had to comment on it. I hope you didn't get offended, I really was just teasing with you. I spelled
    some simple word on here the other
    night and later realized I had added
    5 extra letters..so anyway, I was just kidding--I tell jokes just as
    badly as that! Sorry!! ;) Hugs, Bambi
  6. fallingapart

    fallingapart New Member

    Hiya!! I also take a 10/500 hydrocodone tylenol generic pill and sometimes I take 2 of them at a time and I still hurt and it doesnt even last the full 4 hours...uggggg It makes me so mad..I have been taking hydrocodone for years of headaches(migraines from hell)and bad back aches(turnes out I have FM ) ( go figure)!!I started out with 2.5 of codiene/500 tylenol,then 5/500 and know 10/500.I think my body is getting immune to the hydrocodone because I went to my moms without my meds and needed something for my pain( couldnt stand it) and she gave me 2 of her husbands peracsets(oxycodone)and I actually felt "normal" Must be the different chemicals they use in the different meds.( I am guessing anyway!!)The amount of tylenol I consume in a day is very concerning for me.
  7. clueless

    clueless New Member

    I am never free of pain!!! A pain specialist has given me 20mg. of oxycontin,300mg. of neurontn ,0.5 mg. of klonopin at nite + 7.5 lortabs for break thru pain. I am up all thru the nite at 4 hr. intervels to taking lortabs because I am in so much pain.I don`t know if the meds. are making me so tired or just not getting sleep.He is very opinionated and am afraid to mention any meds. to help me. He made the remark that anyone would ask why he is giving ( at this point I felt he wanted to say old lady as I am 75 ) all these meds. I am so tired of suffering!! This is no way o spend my last years but what can I do?
  8. kellogs

    kellogs New Member

    I was also on methodone and no pain relief from that either.Also did you know that methodone and any or most pain meds will rott your teeth out very quickly!!!!!!! Yes it is true ask your dr.